Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 212, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 20, 2012, 6:25 PM CDT for Dallas County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 20, 2012, 6:49 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 34 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:25 PM CDT | TSTM WND DMG | Duncanville, TX | LARGE TREE LIMBS WERE RIPPED DOWN BY A MICROBURST IN DUNCANVILLE. SOME TREE LIMBS WERE 6 IN DIAMETER AND SEVERAL FEET LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
113 WUUS54 KFWD 202325 SVRFWD TXC113-210000- /O.NEW.KFWD.SV.W.0212.120720T2325Z-120721T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 700 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNCANVILLE...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CEDAR HILL AROUND 640 PM... THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 446 AND 454. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3255 9688 3255 9703 3266 9703 3267 9689 TIME...MOT...LOC 2326Z 013DEG 8KT 3262 9694 $$
1 follow-up statement
679 WWUS54 KFWD 202349 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 649 PM CDT FRI JUL 20 2012 TXC113-202359- /O.CAN.KFWD.SV.W.0212.000000T0000Z-120721T0000Z/ DALLAS TX- 649 PM CDT FRI JUL 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS COUNTY IS CANCELLED... THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 446 AND 454. AT 649 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3255 9688 3255 9703 3266 9703 3267 9689 TIME...MOT...LOC 2349Z 013DEG 8KT 3257 9695 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:47 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 20, 3:47 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT FRI JUL 20 2012 .DISCUSSION... A SOUTHWESTWARD MOVING MESOSCALE CONVECTIVE VORTEX HAS HELPED GENERATE ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON BETWEEN ARCHER CITY AND GREENVILLE. THIS ACTIVITY WILL MOVE SOUTH SOUTHEAST AND IS EXPECTED TO DISSIPATE AROUND SUNSET. HAVE EXTENDED MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS NORTHEAST OF A BRECKENRIDGE TO ATHENS LINE. WILL KEEP AN EYE FOR POTENTIAL DAMAGING DOWNBURST WINDS WITH THESE STORMS. ANOTHER CONCERN IS THE HEAT. TEMPERATURES CLIMBED INTO THE 100 TO 106 DEGREE RANGE ALONG AND NORTH OF I-20...WITH MID 90S TO 101 DEGREES TO THE SOUTH. HEAT INDEX VALUES HAVE RISEN TO AROUND 105 DEGREES FROM WACO THROUGH THE METROPLEX AND GAINESVILLE EASTWARD THIS AFTERNOON. HIGH TEMPERATURES AND HEAT INDEX VALUES TOMORROW WILL BE SIMILAR. HAVE ISSUED A HEAT ADVISORY FOR DALLAS...TARRANT...DENTON AND COLLIN COUNTIES THROUGH SATURDAY EVENING. OVERNIGHT LOWS WILL BE IN THE UPPER 70S TO AROUND 80 IN THE METROPLEX...BUT THE REST OF THE EASTERN TWO-THIRDS OF NORTH TEXAS WILL HAVE LOWS IN THE MID TO UPPER 70S. IT IS BORDERLINE BUT WITH MID 70S IN MANY OF THOSE AREAS...WE JUST DECIDED TO JUST GO THE AFOREMENTIONED COUNTIES. A WEAK BACKDOOR FRONT IS EXPECTED TO COOL TEMPERATURES A FEW DEGREES FOR SUNDAY. IF THIS SLIGHT COOLING DOES NOT OCCUR...THE HEAT ADVISORY WILL NEED TO BE EXTENDED BOTH IN AREA AND TIME. HAVE KEPT THE VERY WARM/HOT AND DRY FORECAST FOR SUNDAY THROUGH NEXT WEEK. THERE MAY BE SOME LOW RAIN CHANCES SUNDAY AND MONDAY ACROSS THE SOUTHEAST OR EASTERN ZONES...BUT FOR NOW HAVE JUST PLACED 10 PERCENT POPS WITH NO SHOWERS/THUNDERSTORMS MENTIONED. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 105 80 102 78 / 10 10 5 5 10 WACO, TX 77 101 76 99 75 / 5 10 10 10 10 PARIS, TX 76 101 75 99 74 / 10 10 10 10 10 DENTON, TX 77 104 76 101 76 / 10 10 5 5 10 MCKINNEY, TX 78 103 77 100 75 / 10 10 10 5 10 DALLAS, TX 82 105 80 102 79 / 10 10 10 5 10 TERRELL, TX 77 103 76 100 75 / 10 10 10 10 10 CORSICANA, TX 77 102 77 99 75 / 10 10 10 10 10 TEMPLE, TX 75 100 75 99 74 / 5 10 10 10 10 MINERAL WELLS, TX 74 101 75 100 73 / 10 10 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR TXZ103-104-118-119. && 85/58
Hazardous weather outlook, Jul 20, 5:05 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 505 PM CDT FRI JUL 20 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 505 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET GENERALLY NORTH OF AN EASTLAND...HILLSBORO...TO ATHENS LINE. DAMAGING DOWNBURST WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. A HEAT ADVISORY IS IN EFFECT FOR TARRANT...COLLIN...DALLAS AND DENTON COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT ADVISORY FOR TARRANT...COLLIN...DALLAS AND DENTON COUNTY WILL CONTINUE THROUGH 8 PM SATURDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM NORTH OF AN EASTLAND...HILLSBORO...TO ATHENS LINE.
In the hours before
Local storm report, Jul 20, 5:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 1 S SPRINGTOWN 32.96N 97.68W
07/20/2012 M65 MPH PARKER TX TRAINED SPOTTER
MEASURED BY A STORM SPOTTER 1 MILE SOUTH OF SPRINGTOWN.
SMALL TREE LIMBS KNOCKED DOWN.Local storm report, Jul 20, 5:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST GRAPEVINE 32.93N 97.08W
07/20/2012 M61 MPH TARRANT TX OFFICIAL NWS OBS
KDFW REPORTED A 53 KT WIND GUSTLocal storm report, Jul 20, 5:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST GRAPEVINE 32.93N 97.08W
07/20/2012 M64 MPH TARRANT TX ASOS
KDFW MEASURED A 56 KT WIND GUST. LOCAL BROADCAST MEDIA
REPORTED A SEMI-TRUCK WAS BLOWN ONTO A CAR ON HWY 121 AT
HWY 114.Special weather statement, Jul 20, 6:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT FRI JUL 20 2012
TXZ118-119-202330-
DALLAS TX-TARRANT TX-
605 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DALLAS COUNTY
TARRANT COUNTY
AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF ARLINGTON...MOVING SOUTH AT 15
MPH.
WIND GUSTS TO 55 MPH VERY HEAVY RAINFALL ARE LIKELY WITH THIS STORM.
LAT...LON 3298 9718 3299 9681 3255 9668 3256 9755
3299 9755
TIME...MOT...LOC 2305Z 001DEG 13KT 3275 9713Special weather statement, Jul 20, 6:14 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT FRI JUL 20 2012
TXZ133-202345-
JOHNSON TX-
614 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
JOHNSON COUNTY
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
CEDAR HILL TO 5 MILES SOUTHEAST OF BURLESON TO 7 MILES SOUTHWEST OF
BENBROOK...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THESE
STORMS.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...BURLESON...
CLEBURNE...GODLEY...GRANDVIEW...JOSHUA...KEENE AND VENUS.
LAT...LON 3255 9761 3255 9709 3226 9709 3224 9724
3234 9761
TIME...MOT...LOC 2314Z 334DEG 20KT 3253 9691 3249 9724
3261 9755Special weather statement, Jul 20, 6:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CDT FRI JUL 20 2012 TXZ117-202345- PARKER TX- 617 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... PARKER COUNTY AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WEATHERFORD AND NEAR HUDSON OAKS...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...BRIAR... COOL...HUDSON OAKS...RENO...SPRINGTOWN...WEATHERFORD...WILLOW PARK... POOLVILLE AND MINERAL WELLS STATE PARK. WIND GUSTS TO 45 MPH AND VERY HEAVY RAINFALL ARE LIKELY FROM THESE STORMS. LAT...LON 3301 9805 3299 9755 3255 9756 3256 9807 TIME...MOT...LOC 2316Z 013DEG 10KT 3280 9782
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:57 PM CDT | Heat Advisory | FWD | Collin, Cooke, Dallas, Delta, Denton, Fannin and 16 more | 53 hr |
| Jul 20, 3:46 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 29 min |
| Jul 20, 4:02 PM CDT | Special Weather Statement | FWD | Denton, Jack, Wise | 28 min |
| Jul 20, 4:20 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jul 20, 4:36 PM CDT | Special Weather Statement | FWD | Denton, Jack, Wise | 24 min |
| Jul 20, 4:46 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Rockwall | 29 min |
| Jul 20, 4:56 PM CDT | Special Weather Statement | FWD | Jack, Young | 34 min |
| Jul 20, 5:08 PM CDT | Special Weather Statement | FWD | Kaufman | 37 min |
| Jul 20, 5:34 PM CDT | Special Weather Statement | FWD | Palo Pinto, Young | 26 min |
| Jul 20, 5:37 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 23 min |
| Jul 20, 5:42 PM CDT | Special Weather Statement | FWD | Parker | 33 min |
| Jul 20, 5:50 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 25 min |
| Jul 20, 6:05 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 25 min |
| Jul 20, 6:14 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jul 20, 6:17 PM CDT | Special Weather Statement | FWD | Parker | 28 min |
| Jul 20, 6:38 PM CDT | Special Weather Statement | FWD | Dallas, Johnson, Tarrant | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.